- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 539240, 6 pages
On Modified Mellin Transform of Generalized Functions
1Department of Applied Sciences, Faculty of Engineering Technology, Al-Balqa Applied University, Amman 11134, Jordan
2Department of Mathematics and Institute of Mathematical Research, Universiti Putra Malaysia (UPM), 43400 Serdang, Selangor, Malaysia
Received 10 September 2013; Accepted 14 November 2013
Academic Editor: S. A. Mohiuddine
Copyright © 2013 S. K. Q. Al-Omari and Adem Kılıçman. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We investigate the modified Mellin transform on certain function space of generalized functions. We first obtain the convolution theorem for the classical and distributional modified Mellin transform. Then we describe the domain and range spaces where the extended modified transform is well defined. Consistency, convolution, analyticity, continuity, and sufficient theorems for the proposed transform have been established. An inversion formula is also obtained and many properties are given.
The Mellin transform of a suitably restricted function over was defined on some strip in the complex plane , where many of the transform properties are obtained by applying change of variables to various properties of the Laplace transformation. The Mellin transform is extended to distributions in  and to Boehmians in .
By combining Fourier and Mellin transforms, the obtained transform is called Fourier-Mellin transform which has many applications in digital signals, image processing, and ship target recognition by sonar system and radar signals as well.
The modified Mellin transform of a suitably restricted function over was introduced by  as a scale-invariant transform. Then, as earlier, combining the modified Mellin transform with the Fourier transform gives the Fourier-modified Mellin transform [3, Equation 16].
The Mellin-type convolution product of two functions and is given by From  it has been noted that Utilizing the Mellin-type convolution product the following theorem is essential for our next investigations.
Theorem 1 (convolution theorem). Let be the Lebesgue space of integrable functions and ; then where and are the Mellin-type and Mellin transforms of and , respectively.
Proof. By the definition of the Mellin and modified Mellin transforms we have Employing Fubinis theorem, then the substitution together with simple computations establishes that Hence the theorem is proved.
2. Modified Mellin Transform of Distribution
Let be the space of smooth functions over such that  is finite, , where and .
Then is linear space under addition and multiplication by complex numbers. can also be generated by the multinorms which turns to be a countably multinormed space.
Denote by the complete strong dual space of ; then it is assigned the weak topology. Let be the space of smooth functions over ; then for any , is dense in and the topology assigned to is stronger than that induced on by and is identified with a subspace of .
The straightforward conclusion is that the kernel function of is a member of for .
This usually leads to the following definition: let ; then the distributional transform of is defined as where and .
Theorem 2 (analyticity theorem). Let ; then is analytic and where is nonnegative integer and .
It is easy for reader to see that is injective and linear from into .
The Mellin-type convolution product of is given as where .
From (11) it is clear that is a member of , for .
Therefore, denote by the space of test functions of bounded support over ; then the convolution product of and can be given as where .
Let a group and a subgroup of . We assume that to each pair of elements and is assigned the product such that(1)if , then and ;(2)if and , then ;(3)if , and , then Let be a family of sequences from such that(1)if , and , then , for all ;(2)if , then . Elements of will be called delta sequences.
Consider the class of pair of sequences defined by for each .
An element is called a quotient of sequences, denoted by , if , for all .
Two quotients of sequences and are said to be equivalent, , if , for all .
The relation is an equivalent relation on . The equivalence class containing is denoted by . These equivalence classes are called Boehmians. The space of all Boehmians is denoted by .
The sum of two Boehmians and multiplication by a scalar can be defined in a natural way , space of complex numbers.
The operation and the differentiation are defined by and .
The operation can be extended to as follows. If and , then
δ-Convergence. A sequence of Boehmians in is said to be convergent to a Boehmian in , denoted by , if there exists a delta sequence such that
The following is equivalent for the statement of -convergence: in if and only if there is and such that , and for each , as in .
4. Modified Mellin Transform of Boehmian
In this section we discuss the modified Mellin transform on spaces of Boehmians. Consider the group and as a subgroup of . Let be the operation between and and the set of delta sequences given by (1), for all ;(2), for all , for some ;(3)supp , for all for some with , as . Let be the Boehmian space obtained from and ; then will serve as the domain space of .
Our next objective is to construct a range space, say , for
Let For , define We have the following theorem.
Theorem 3. Let and , then .
Proof. Let and belong to and ; respectively. Then there are and such that and , respectively. Therefore, by the convolution theorem and (19) we get that
Since , it follows .
Hence we have proved the theorem.
Theorem 4. Let ; then .
Proof. By definition of we can find such that and .
Therefore, by , But since , we get . Thus we have the theorem.
Theorem 5. Let and ; then and .
Proof. Is straightforward.
Theorem 6. Let in ; then as in .
Proof. Can easily be checked.
Theorem 7. Let and ; then as .
Theorem 8. Let ; then .
Let ; then taking into account the fact that , since , this theorem follows.
The Boehmian space is therefore constructed.
In addition, scalar multiplication, differentiation, and the operation in are defined similar to that of usual Boehmian spaces.
Each can be identified by a member of given as where .
Definition 9. The extended modified Mellin transform is defined by
Theorem 10. The extended modified Mellin transform is well defined.
Theorem 11 (consistency theorem). The extended modified Mellin transform is consistent with the distributional .
Proof. For every , let be its representative in ; then , where , for all . Then it is clear that is independent of the representative, for all .
Therefore which is the representative of in .
Hence we have the proof.
Theorem 12 (necessity theorem). Let ; then the necessary and sufficient condition that is to be in the range of is that belongs to range of for every .
Proof. Let be in the range of then of course belongs to the range of , for all .
To establish the converse, let be in the range of , for all . Then there is such that .
Since , for all . Therefore, where and .
The fact that is injective, , implies that .
Thus is quotient of sequences in . Hence, and Hence the theorem is proved.
Theorem 13 (generalized convolution theorem). Let and ; then
Proof. Assume that the requirements of the theorem satisfy for some and ; then using Definition 9 and the operation yields Therefore This completes the proof.
Theorem 14. The extended modified Mellin transform is bijective.
Proof. Assume ; then it follows from the concept of quotients of sequences that . Therefore, . The property that is one to one implies . Therefore,
Next to establish that is onto, let be arbitrary; then for every . Hence are such that , for all .
Hence, the Boehmian belongs to and satisfies This completes the proof of the theorem.
Now we introduce as the inverse transform of , where for every .
Theorem 15. Let and , then
Proof. We prove (35) and omit the proof of (36) due to its similarity. Given and such that then employing (34) yields
Using (19) gives
Hence the convolution theorem gives
Proof of the second part is similar.
This completes the proof of the theorem.
Theorem 16. and are continuous with respect to -convergence.
Proof. Let in as ; then we establish that as . Let and be in such that
and as for every .
The continuity of implies as . Thus, as in . This proves continuity of .
Next, let as ; then we have and for some , where as . Hence as in . That is, as .
Hence as .
That is, as . This completes the proof.
Theorem 17. and are continuous with respect to -convergence.
Proof. Let in as . Then, we find and such that and as . Therefore
Hence, as in .
Therefore Hence, as .
Proof of the second part is analogous. Detailed proof is as follows.
Finally, let in as ; then we can find such that and as for some .
Next, we have Thus, by (34) we get as in .
Therefore as .
Thus, we have as in .
This completes the proof of the theorem.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
The authors acknowledge that this research was partially supported by Universiti Putra Malaysia under the ERGS 1-2013/5527179.
- A. H. Zemanian, Generalized Integral Transformations, Dover, New York, NY, USA, 1987.
- S. K. Q. Al-Omari, “On the distributional Mellin transformation and its extension to Boehmian spaces,” International Journal of Contemporary Mathematical Sciences, vol. 6, no. 17–20, pp. 801–810, 2011.
- J. Yang, T. K. Sarkar, and P. Antonik, “Applying the Fourier-modified Mellin transform to Doppler-distorted waveforms,” Digital Signal Processing, vol. 17, no. 6, pp. 1030–1039, 2007.
- S. K. Q. Al-Omari, “A Mellin transform for a space of Lebesgue integrable Boehmians,” International Journal of Contemporary Mathematical Sciences, vol. 6, no. 29–32, pp. 1597–1606, 2011.
- S. K. Q. Al-Omari, “Distributional and tempered distributional diffraction Fresnel transforms and their extension to Boehmian spaces,” Italian Journal of Pure and Applied Mathematics, no. 30, pp. 179–194, 2013.
- P. K. Banerji, S. K. Al-Omari, and L. Debnath, “Tempered distributional Fourier sine (cosine) transform,” Integral Transforms and Special Functions, vol. 17, no. 11, pp. 759–768, 2006.
- P. Mikusiński, “Fourier transform for integrable Boehmians,” The Rocky Mountain Journal of Mathematics, vol. 17, no. 3, pp. 577–582, 1987.
- P. Mikusiński, “Tempered Boehmians and ultradistributions,” Proceedings of the American Mathematical Society, vol. 123, no. 3, pp. 813–817, 1995.
- P. Mikusiński, “Convergence of Boehmians,” Japanese Journal of Mathematics, vol. 9, no. 1, pp. 159–179, 1983.
- S. K. Q. Al-Omari, D. Loonker, P. K. Banerji, and S. L. Kalla, “Fourier sine (cosine) transform for ultradistributions and their extensions to tempered and ultraBoehmian spaces,” Integral Transforms and Special Functions, vol. 19, no. 5-6, pp. 453–462, 2008.
- S. K. Q. Al-Omari, “Hartley transforms on a certain space of generalized functions,” Georgian Mathematical Journal, vol. 20, no. 3, pp. 415–426, 2013.
- S. K. Q. Al-Omari and A. Kılıçman, “Note on Boehmians for class of optical Fresnel wavelet transforms,” Journal of Function Spaces and Applications, vol. 2012, Article ID 405368, 14 pages, 2012.
- S. K. Q. Al-Omari and A. Kılıçman, “On generalized hartley-Hilbert and Fourier-Hilbert transforms,” Advances in Difference Equations, vol. 2012, article 232, 12 pages, 2012.
- T. K. Boehme, “The support of Mikusiński operators,” Transactions of the American Mathematical Society, vol. 176, pp. 319–334, 1973.
- S. K. Q. Al-Omari and A. Kılıçman, “On diffraction Fresnel transforms for Boehmians,” Abstract and Applied Analysis, vol. 2011, Article ID 712746, 11 pages, 2011.